Georgia, 2007Damaging Winds and Lightning Strike in Georgia, August 13 to 14, 2007
August 13 to 14, 2007 · NWS JAX · 3 events in 2 counties and zones
An outflow from convection in western Georgia combined with lingering sea breeze boundaries under upper level positive vorticity advection and produced isolated severe storms around midnight across southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow from convection in western Georgia combined with lingering sea breeze boundaries under upper level positive vorticity advection and produced isolated severe storms around midnight across southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 13, 7:18 PM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 13, 7:18 PM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
818 PM EDT MON AUG 13 2007
.SHORT TERM...MUCH DRIER AIR AND CONTINUED INFLUENCE FROM UPPER
RIDGE AXIS HAS RESULTED IN MUCH LOWER PRECIP COVERAGE OF STORMS
THIS EVENING. THE STORMS THAT HAVE FORMED HAVE BEEN SHORT LIVED
PULSE TYPE WITH VERY LIMITED STRENGTH. THAT IS THE GOOD NEWS. THE
POTENTIAL BAD NEWS IS THERE THERE IS STILL ALOT OF ENERGY TO WORK
WITH OVER THE FORECAST AREA FOR THE NEXT SEVERAL HOURS AND IT WILL
ONLY TAKE SOME UPPER LEVEL SUPPORT TO GET IT GOING. CURRENT STRONG
TO SEVERE STORMS NORTH OF THE AREA ARE DEVELOPING ALONG THE LEADING
EDGE OF AN 850MB-500MB DIFFERENTIAL PVA AXIS WHICH MODELS SHOW
CONTINUING INTO OUR AREA. HOWEVER...OUTFLOW FROM CURRENT COMPLEX
IS OUTRACING THE MAIN UPDRAFT AND EXPECT NEW DEVELOPMENT WITH THE
LOSS OF HEATING TO BE LOW END SCATTERED AT BEST. WILL UPDATE POPS
IN THE GRIDS TO ACCOUNT FOR THIS FEATURE...OTHERWISE FORECAST ON
TRACK.
.AVIATION...OTHER THAN SOME POSSIBLE MVFR TO IFR VSBYS AT GNV
TOWARD 09Z...EXPECT PREDOMINATE VFR CONDITIONS AT ALL SITES.
&&
.MARINE...WEAK SEABREEZE WILL GRADUALLY GIVE WAY TO LIGHT
SOUTHWEST WINDS. CURRENT FORECAST HAS A GOOD HANDLE ON THIS AND NO
CHANGES PLANNED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 101 73 99 / 10 10 0 0
SSI 78 96 80 96 / 10 20 10 0
JAX 73 98 75 97 / 0 20 0 20
SGJ 75 94 76 92 / 0 10 10 20
GNV 71 97 74 95 / 20 10 10 30
OCF 71 97 74 95 / 30 10 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
DEESE/SHASHY/WALKER
Hazardous weather outlook, Aug 13, 2:46 AM EST, 20 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 AM EDT MON AUG 13 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
346 AM EDT MON AUG 13 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...
...HEAT INDICES AROUND 105 DEGREES THIS AFTERNOON...
.THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
INLAND AREAS THIS AFTERNOON AND TRACK TOWARD THE SOUTH-SOUTHWEST
AROUND 15 MPH. THE MAIN IMPACTED AREAS WILL BE ALONG THE I-75
CORRIDOR IN NORTHEAST FLORIDA WITH POSSIBLE STRONG WIND GUSTS UP
TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL.
.FLOOD IMPACT...
A FEW OF THE STRONGER STORMS COULD PRODUCE SOME LOCALLY HEAVY
RAINFALL TOTALS OF 1 TO 3 INCHES ALONG THE I-75 CORRIDOR FROM
OCALA TO GAINESVILLE AND NORTHWEST TO LAKE CITY AND LIVE OAK.
.EXCESSIVE HEAT IMPACT...
AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S WILL PUSH HEAT
INDICES TO AROUND 105 DEGREES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
...HEAT INDICES OF 105 TO 110 DEGREES POSSIBLE TUESDAY AND WEDNESDAY...
AFTERNOON TEMPERATURES IN THE UPPER 90S TO AROUND 100 DEGREES ON
TUESDAY AND WEDNESDAY WILL PUSH HEAT INDICES INTO THE 105 TO 110
RANGE AND HEAT ADVISORIES MAY BE REQUIRED FOR THIS EVENT.
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE TUESDAY THROUGH FRIDAY
WITH SCATTERED THUNDERSTORMS POSSIBLE OVER THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
HESS
In the hours before
Special weather statement, Aug 13, 10:34 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1134 PM EDT MON AUG 13 2007
GAZ132>135-140415-
APPLING-BACON-COFFEE-JEFF DAVIS-
1134 PM EDT MON AUG 13 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE...
APPLING...JEFF DAVIS AND BACON COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 1215 AM EDT...
AT 1134 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7
MILES WEST OF PLANT HATCH TO 8 MILES NORTH OF PRIDGEN...MOVING SOUTH
AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PLANT HATCH...HAZLEHURST...PRIDGEN...SNIPESVILLE...GRAHAM...PINE
GROVE...DENTON...BAXLEY...BROXTON AND SURRENCY THROUGH 1215 AM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HURLBUT
Special weather statement, Aug 13, 10:35 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1135 PM EDT MON AUG 13 2007
GAZ135-136-140415-
APPLING-WAYNE-
1135 PM EDT MON AUG 13 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE AND APPLING
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1215 AM
EDT...
AT 1135 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 10 MILES EAST OF PLANT HATCH...OR 9
MILES SOUTHWEST OF REIDSVILLE...MOVING SOUTHWEST AT 15 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PLANT HATCH...
SURRENCY...PINE GROVE AND BAXLEY THROUGH 1215 AM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Thunderstorm Wind, Jeff Davis
- When
- August 13, 11:00 PM EST
- Where
- Jeff Davis County, 0.69 mi S of Snipesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 31.760, -82.750
Numerous trees were blown down along Highway 268 near Snipesville. An Oak tree was also knocked down on Kentucky Avenue in Denton.
Lightning, Jeff Davis
- When
- August 13, 11:30 PM EST
- Where
- Jeff Davis County, 0.69 mi S of Hazelhurst Arpt
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.870, -82.650
Lightning struck a tree and damaged a near by building. Damaged cost was estimated.
Thunderstorm Wind, Coffee
- When
- August 14, 12:30 AM EST
- Where
- Coffee County, 1.37 mi ENE of Douglas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.510, -82.830
Trees were blown down near Highway 221, about 1 mile east of Douglas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Wisconsin, August 13, 2007$45 million · 78 kt wind · 12 events
- Heat in Alabama, August 13, 20071 death · 1 event
- Lightning Strike in Florida, August 13, 20071 death · 1 event
- Damaging Winds in Arizona, August 13, 2007$5.0 million · 75 kt wind · 4 events
- Flash Flood and Hail in Minnesota, August 13 to 14, 2007$200,000 · 2.5 in hail · 69 events
- Hail and Damaging Wind in North Dakota, August 13, 2007$545,000 · 2 in hail · 8 events
- Damaging Wind and Lightning Strike in Arizona, August 13, 20074 injured · $100,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Arkansas, August 13, 2007$200,000 · 1 in hail · 4 events
- Damaging Winds in Georgia, August 13, 20071 injured · $52,000 · 60 kt wind · 16 events
- Damaging Winds in Wisconsin, August 13 to 14, 2007$38,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in Tennessee, August 13, 2007$55,000 · 60 kt wind · 4 events
- Tornadoes and Hail in North Dakota, August 13, 2007EF0 · 34 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46781, 46780, 46782.